Alert archive / New York / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Buffalo, NY
NWS Buffalo, NY issued this red flag warning at Apr 18, 2009, 1:30 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2009, 1:30 PM EDT (17:30 UTC)
- Expired
- Apr 18, 2009, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KBUF 181730 RFWBUF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 130 PM EDT SAT APR 18 2009 NYZ012-013-019>021-182200- /O.NEW.KBUF.FW.W.0003.090418T1730Z-090418T2200Z/ WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 130 PM EDT SAT APR 18 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. VERY LOW HUMIDITY RANGING FROM 15 TO 25 PERCENT COMBINED WITH WESTERLY WINDS GUSTING AT 25 TO 30 MPH AND THE LACK OF RAIN OVER THE PAST FEW DAYS HAVE CREATED AN EXTREME FIRE DANGER SITUATION. LOCAL BURN BANS ARE IN EFFECT FOR CATTARAUGUS COUNTY AND OPEN OUTDOOR BURNING IS STRONGLY DISCOURAGED ELSEWHERE WITHIN THE WARNED AREA. IF ANY FIRES DO DEVELOP...THESE CRITICAL WEATHER CONDITIONS WILL CAUSE A FIRE TO SPREAD QUICKLY...BURN INTENSELY...AND BECOME DIFFICULT TO CONTAIN. THE RED FLAG WARNING WILL CONTINUE THROUGH 600 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this red flag warning went out at Apr 18, 11:18 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 18, 11:18 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1118 AM EDT SAT APR 18 2009 .SYNOPSIS... A WEAK COLD FRONT WILL DROP SOUTH ACROSS THE THE REGION THIS AFTERNOON INTO EARLY TONIGHT AND PRODUCE A FEW SHOWERS. HIGH PRESSURE BUILDING SOUTH FROM QUEBEC WILL BRING DRY WEATHER SUNDAY. LOW PRESSURE LIFTING NORTH FROM THE MISSISSIPPI VALLEY WILL BRING PERIODS OF MUCH NEEDED RAINFALL MONDAY AFTERNOON THROUGH WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... 11 AM UPDATE...RAIN IS SPREADING INTO JEFFERSON AND LEWIS COUNTIES IN THE LATE MORNING AND EARLY AFTERNOON, AND POPS HAVE BEEN RAISED TO 90% THERE. SKIES ACROSS THE SOUTHERN TIER REMAIN SUNNY. SKY COVER HAS BEEN ADJUSTED FOR CLOUDIER CONDITIONS TO NORTH AND MORE SUN IN THE SOUTHERN TIER. OTHERWISE MAIN FORECAST CONCERN CONTINUES TO BE THE PROGRESS OF A BACK DOOR COLD FRONT. MODELS IN GOOD AGREEMENT WITH DECENT MID LEVEL SHORT WAVE SLIDING ESE TODAY FROM CENTRAL ONTARIO TO NORTHERN NY BY THIS EVENING. THIS IS ALONG RIGHT REAR QUADRANT OF UPPER JET. WE HAVE KEPT POPS AT CHANCE BY LATER THIS AFTERNOON AS BEST DYNAMICS SLIDE TO THE EAST. WE HAVE LEFT LOW CHANCE POPS ALONG THE SOUTHERN SHORE OF LAKE ONTARIO FOR NOW, BUT THE 06Z NAM SHOWS THAT MAY BE TOO PESSIMISTIC, BUT THE 06Z GFS SHOWS A CHANCE. WE KEEP SLIGHT CHANCE FARTHER SOUTH TO BUFFALO AND DANSVILLE WITH NONE IN SOUTHERN TIER. THIS MOISTURE WILL BE FIGHTING A VERY DRY BOUNDARY LAYER SO QPF LOOKS MEAGER...LESS THAN 0.1 INCH GENERALLY. THE BACK DOOR FRONT WILL DROP ACROSS THE ENTIRE REGION TONIGHT...AND BE BELOW THE PENNSYLVANIA BORDER BY SUN MORNING. ANY RAIN WILL BE LIMITED AS UPPER ENERGY WILL BE WELL TO THE EAST...BUT CARRIED CHANCE POPS IN THE EVENING OVER THE NORTHERN HALF OF WESTERN NY TO ACCOUNT FOR ANY REMNANT SHOWERS FROM THIS AFTERNOON. SKIES SHOULD CLEAR OVER NORTH COUNTRY BY MORNING SO LOWERED TEMPS A BIT FROM MOS...BUT THESE MAY NEED TO GO LOWER IF IT CLEARS SOONER. LOW CLOUDS SHOULD HANG TOUGH OVER THE WEST AFTER MIDNIGHT IN THE WAKE OF THE FRONT WITH A COOL N-NE UPSLOPE FLOW. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... HIGH PRESSURE RIDGING SOUTH FROM SOUTHERN ONTARIO AND QUEBEC WILL BRING DRY WEATHER ON SUNDAY. THE HIGH WILL BRING A FAIR AMOUNT OF SUNSHINE TO THE NORTH COUNTRY AND NORTHERN FINGER LAKES...BUT MOISTURE LINGERING NORTH OF A WEAKENING COLD FRONT WILL RESULT IN MORE CLOUDINESS FOR AREAS FARTHER TO THE SOUTH AND WEST. THE WEATHER WILL BECOME MORE UNSETTLED SUNDAY NIGHT AND MONDAY AS A DEEPENING AREA OF LOW PRESSURE LIFTS NORTH FROM THE MISSISSIPPI VALLEY AND REACHES THE LOWER LAKES BY LATE MONDAY. ADDITIONAL LIFT WILL BE PROVIDED BY A 40 TO 50 KNOT LOW LEVEL JET THAT IS FORECAST TO PUSH ACROSS WESTERN AND CENTRAL NEW YORK STATE. BASED ON THESE TRENDS...WILL INDICATE A GRADUAL SOUTHWEST TO NORTHEAST INCREASE TO CATEGORICAL POPS DURING THIS PERIOD AS THE LOW APPROACHES. EXPECT STEADY RAIN TO CONTINUE INTO MONDAY NIGHT AS THE SURFACE LOW SHIFTS NORTHWEST INTO MICHIGAN AND DRAGS AN OCCLUDED FRONT THROUGH WESTERN NEW YORK. THE SOUTHEAST FLOW AHEAD OF THE LOW AND ASSOCIATED OCCLUDED FRONT WILL KEEP THE BOUNDARY LAYER WARM ENOUGH FOR JUST RAIN DURING THIS FORECAST PERIOD. && .LONG TERM /TUESDAY THROUGH FRIDAY/... THE AFOREMENTIONED SURFACE LOW WILL BECOME NEARLY STATIONARY OVER MICHIGAN ON TUESDAY AS A DEEPENING UPPER LEVEL TROUGH SHIFTS EAST ACROSS THE CENTRAL GREAT LAKES. AS THE ASSOCIATED OCCLUDED FRONT CONTINUES TO PUSH EAST ACROSS NEW YORK STATE TUESDAY AFTERNOON...A DRY SLOT IS FORECAST TO WORK INTO WESTERN NEW YORK. THIS SHOULD ALLOW THE STEADIER RAIN TO TAPER OFF SOMEWHAT ACROSS WESTERN NEW YORK AND THE GENESEE VALLEY. 850 MB TEMPERATURES ARE FORECAST TO DROP A LITTLE BELOW 0C DURING THE AFTERNOON IN THE WEST...BUT BOUNDARY LAYER TEMPERATURES WILL STILL BE WARM ENOUGH FOR JUST RAIN. AS COLDER AIR ALOFT CONTINUES TO DEEPEN TUESDAY NIGHT...EXPECT A MIX OF RAIN AND SNOW SHOWERS TO SET UP ACROSS THE HIGHER ELEVATIONS. ON WEDNESDAY...THE SURFACE LOW IS FORECAST TO TRACK NORTH OF LAKE ONTARIO WHILE THE UPPER LOW LIFTS NORTH ACROSS NEW YORK STATE. MOISTURE WRAPPING IN BEHIND THE LOW WILL RESULT IN MORE RAIN SHOWERS WITH SNOW MIXING IN AT THE LOWER ELEVATIONS DURING THE MORNING. THE CLOUDS AND PCPN WILL KEEP AREA TEMPERATURES WILL ONLY IN THE LOWER TO MID 40S ON WEDNESDAY. EXPECT UNSETTLED CONDITIONS WITH A MIX OF RAIN AND SNOW TO LINGER THROUGH WEDNESDAY NIGHT AS THE SURFACE AND UPPER LOWS TRACK SLOWLY TO THE EAST. EXPECT ANY MIX OF RAIN AND SNOW TO END THURSDAY AS THE LOW LIFTS OUT ACROSS THE CANADIAN MARITIMES. HIGH PRESSURE BUILDING ACROSS THE OHIO VALLEY AND MIDDLE ATLANTIC STATES WILL BRING DRIER AND NOTICEABLY MILDER TEMPERATURES ON FRIDAY. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... THE MAIN PLAYER DURING THIS PERIOD WILL BE THE BACKDOOR COLD FRONT WHICH WILL SLOWLY SLIDE SOUTHWARD FROM ONTARIO AND CROSS LAKE ONTARIO THIS AFTERNOON AND THE REST OF WESTERN NEW YORK TONIGHT...WHILE DISSIPATING. A MID LEVEL SHORT WAVE WILL SLIDE ALONG THE FRONT TODAY WHILE IT SLOWLY DROPS SOUTH...INITIATING SOME SHOWERS OR LIGHT RAIN...BUT THIS WILL MAINLY AFFECT AREAS EAST OF LAKE ONTARIO NORTH OF SYRACUSE AND OSWEGO...AFFECTING OUR KART TERMINAL ONLY. VFR CONDITIONS WILL LOWER OCCASIONALLY TO MVFR IN LIGHT RAIN THERE...MAINLY THIS AFTERNOON. OUR WESTERN NEW YORK SITES WILL REMAIN VFR THROUGH THE DAY TODAY WITH JUST SOME MID LEVEL CLOUD SKIRTING BY TO THE NORTH AND EAST. CLOUDINESS WILL DROP SOUTHWARD THIS EVENING AS THE FRONT SETTLES SOUTH. LOOK FOR A DRAMATIC WIND SHIFT AFTER THE FROPA TO NORTH AND NORTHEAST. CIGS WILL LOWER INTO THE MVFR RANGE IMMEDIATELY FOLLOWING FROPA...WITH APPROXIMATE TIMES FROM 00Z AT KROC TO 02Z KIAG AND 03Z KBUF AND 09Z AT KJHW. MVFR CIGS AT KART SHOULD IMPROVE TO VFR AFTER 10Z SUNDAY AS CLEARING WORKS IN FROM THE NORTH. OUTLOOK... SUNDAY...MVFR CIGS IMPROVING TO VFR. MONDAY AND TUESDAY...MVFR/IFR IN FREQUENT RAIN SHOWERS. WEDNESDAY...MVFR IN SCATTERED SHOWERS. && .MARINE... NO FLAGS EXPECTED THROUGH THIS WEEKEND. A WEAK COLD FRONT WILL DROP SOUTH ACROSS THE AREA TODAY INTO EARLY TONIGHT. WESTERLY WINDS AHEAD OF THE FRONT WILL GRADUALLY VEER TO THE NORTHEAST AND PICK UP MORE LATE TONIGHT AND SUNDAY. THIS WILL CAUSE WAVES ALONG THE SOUTHWEST SHORES OF LAKE ONTARIO TO BUILD TO JUST BELOW THE CRITERIA NEEDED FOR A SMALL CRAFT ADVISORY. EASTERLY WINDS WILL DOMINATE ON MONDAY AS LOW PRESSURE APPROACHES FROM THE SOUTHWEST. && .CLIMATE... FRIDAY WAS YET ANOTHER SUNNY SPRING DAY ACROSS WESTERN NY. IT WAS THE 9TH CONSEC MOSTLY SUNNY DAY AND 10TH CONSEC DRY DAY WITH LAST RAIN AT BUF/ROC JUST .05 INCH BACK ON THE 7TH. TOPSOIL MOISTURE IS VERY SHORT FOR THE SEASON. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TJP NEAR TERM...APB/SFM SHORT TERM...TJP LONG TERM...TJP AVIATION...SFM MARINE...SFM/TJP CLIMATE...
Hazardous weather outlook, Apr 18, 5:20 AM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 520 AM EDT SAT APR 18 2009 NYZ001>008-010>014-019>021-085-190930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 520 AM EDT SAT APR 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-190930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 520 AM EDT SAT APR 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Red Flag Warnings in New York, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.